MAUDE Adverse Event Report: STRYKER GMBH SR 4MM OFFSET HUMERAL HE AD TRIAL 52X20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SR 4MM OFFSET HUMERAL HE AD TRIAL 52X20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5901-E-5220
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Upon incoming inspection it was noticed that the device was broken and unusable.No further information available.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by misuse of the device as well as its natural wear.The device inspection shows that one of the 3 pegs is broken.The surface of the breakage shows a sharp break, which proves that an important force was applied to the peg by the healthcare professional.As a reminder, the ifu clearly states that: "avoid mechanical damage, e.G.Do not mix heavy devices with delicate ones." furthermore, the device has been in use since 2015.This extended period of use could have led to the natural wear of the instrument.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
SR 4MM OFFSET HUMERAL HE AD TRIAL 52X20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8434714
Report Number0008031020-2019-00283
Device Sequence Number16695726
Product Code LXH
UDI-Device Identifier07613327099942
UDI-Public07613327099942
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number5901-E-5220
Device Lot NumberMAC10N36
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1